Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2007, 2:05 PM EDT for Bell County, Knox County, Kentucky. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 2:05 PM EDT (18:05 UTC)
- Expired
- Jun 15, 2007, 2:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bell County, KY, Knox County, KY
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:25 PM EDT | HAIL 1 | 2 S Stony Fork Junction, KY | MULTIPLE LARGE LIMBS DOWN AND POWER OUTAGE. ONE MILE FROM HARLAN COUNTY LINE. |
| Jun 15, 2:36 PM EDT | HAIL 0.75 | 5 E Pineville, KY | |
| Jun 15, 2:40 PM EDT | HAIL 0.88 | 5 E Pineville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 151806 RRA
SVRJKL
KYC013-121-151830-
/O.NEW.KJKL.SV.W.0071.070615T1805Z-070615T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
205 PM EDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY
EASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 230 PM EDT
* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND PENNY SIZED HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILLS TO INGRAM TO PRUDEN...OR ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF PINEVILLE TO PINEVILLE TO 12
MILES SOUTHWEST OF MIDDLESBORO...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WALLSEND...EROSE AND CLEAR CREEK SPRINGS BY 210 PM EDT...
CARY...BLANCHE AND PINEVILLE BY 215 PM EDT...
WASIOTO...STRAIGHT CREEK...RELLA AND FIELD BY 220 PM EDT...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3704 8369 3675 8388 3647 8408 3639 8372
3667 8351 3696 8333
$$
JACOBSON1 follow-up statement
000
WWUS53 KJKL 151821
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT FRI JUN 15 2007
KYC121-151830-
/O.CAN.KJKL.SV.W.0071.000000T0000Z-070615T1830Z/
KNOX KY-
220 PM EDT FRI JUN 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
LAT...LON 3659 8393 3659 8393 3665 8395 3668 8388
3679 8381 3686 8365 3694 8357 3695 8359
3695 8359 3694 8352 3680 8352 3671 8349
3668 8351 3663 8366 3658 8370
$$
KYC013-151830-
/O.CON.KJKL.SV.W.0071.000000T0000Z-070615T1830Z/
BELL KY-
220 PM EDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR BELL COUNTY...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FIELD TO CLEAR CREEK SPRINGS
TO FONDE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
PINEVILLE TO PINEVILLE TO 7 MILES WEST OF MIDDLESBORO...MOVING EAST
AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CLEAR CREEK SPRINGS...CARY...ARJAY AND PINEVILLE BY 225 PM EDT...
STRAIGHT CREEK...WASIOTO...KETTLE ISLAND AND EAST PINEVILLE BY 230
PM EDT...
LAT...LON 3659 8393 3659 8393 3665 8395 3668 8388
3679 8381 3686 8365 3694 8357 3695 8359
3695 8359 3694 8352 3680 8352 3671 8349
3668 8351 3663 8366 3658 8370
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 15, 1:30 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EDT FRI JUN 15 2007 .SHORT TERM.../THE REST OF TODAY/ I UPDATED THE FORECAST TO INCLUDE SEVERE THUNDERSTORMS FOR SOUTHERN PORTION OF THE FORECAST AREA...MAINLY SOUTH OF THE MOUNTAIN PARKWAY. THE ANALYSIS THIS MORNING INDICATED A LOW PRESSURE SYSTEM AT 850 HPA OVER EASTERN KENTUCKY. THIS WILL HELP THE ENHANCE LOW LEVEL CONVERGENCE TODAY. AT 500 HPA...THERE WAS WAS DIFFLUENCE INDICATED. LOOKING OUTSIDE THIS MORNING...THERE WAS A LOT OF ACCAS WHICH IS INDICATIVE OF MID LEVEL INSTABILITY. WITH THE FORECAST INSTABILITY THIS AFTERNOON...COUPLED WITH THE DRY AIR AT MID LEVELS...THE ENVIRONMENT IS CONDUCIVE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE WIND SHEAR IS ALSO BETTER TODAY THAN YESTERDAY. ACTIVITY SHOULD START SOONER TODAY AS AN UPPER VORT MAX WILL BE MOVING INTO THE AREA EARLIER THAT THE TWO PREVIOUS DAYS. THE BIGGEST HURDLE FOR DEVELOPING CELLS TODAY WILL BE TO BREAK THROUGH THE MID LEVEL CAP. ONCE THE CAP IS BROKEN...THE CELLS WILL NEED TO BE CLOSELY MONITORED FOR POSSIBLE SEVERE DEVELOPMENT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY NIGHT/ 06Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE THROUGH THE OHIO VALLEY WITH A HINT OF A SFC BOUNDARY ACROSS EAST KENTUCKY. THIS WILL DROP SOUTH WITH TIME EARLY THIS MORNING ALLOWING DRIER AIR TO SEEP IN FROM THE NORTHWEST. THE LAST OF THE ISOLATED EVENING THUNDERSTORMS HAS DIED OUT AND LEFT BEHIND A SMATTERING OF MID LEVEL CLOUDS. ON SATELLITE...ADDITIONAL HIGH CLOUDS ARE SPILLING SOUTHWEST THROUGH THE NORTHERN OHIO VALLEY. TEMPERATURES ARE SEASONABLY MILD ACROSS EAST KENTUCKY EARLY THIS MORNING WITH A SMALL...5 DEGREE OR SO...RIDGE TO VALLEY TEMPERATURE SPLIT IN PLACE. NO FOG HAS SHOWN UP YET BUT EXPECT SOME LIGHT BR TO FORM IN THE CUMBERLAND VALLEY TOWARD DAWN...SIMILAR TO THE PAST COUPLE OF NIGHTS. ADDITIONAL FOG WILL BE POSSIBLE IN THE VALLEYS IN THE BIG SANDY REGION THANKS TO THE MOISTURE BROUGHT BY THE EVENING SHOWERS AND THUNDERSTORMS. EVEN-SO...WILL LEAVE FOG WORDING OUT OF THE ZONES AS AREAL COVERAGE AND IMPACT WILL BE RELATIVELY SMALL. THE MODELS ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN THAT WILL AFFECT THE REGION THROUGH THE WEEKEND. THE BROAD UPPER LOW OFF THE MID ATLANTIC COAST...THAT HAS BEEN PERIODICALLY SENDING SHORTWAVES SOUTH ACROSS EAST KENTUCKY AND THE APPALACHIAN SPINE... WILL SHIFT OFF TO THE EAST BECOMING LESS OF A FACTOR. AS IT PULLS AWAY...RIDGING WILL PUSH IN FROM THE WEST PROLONGING OUR DROUGHT PATTERN THROUGH THE WEEKEND. WITH LITTLE SYNOPTIC DIFFERENCE SEEN IN THE SHORT RANGE MODELS...HAVE LEANED TOWARD THE HIGHER RESOLUTION NAM FOR FORECAST SPECIFICS. SENSIBLE WEATHER WILL FEATURE ANOTHER MOSTLY TO PARTLY SUNNY DAY ACROSS THE AREA WITH THE SMALL CHANCE FOR A SHOWER OR THUNDERSTORM POPPING UP ACROSS THE SOUTHEAST...PROBABLY INITIATING ALONG THE AFORE MENTIONED BOUNDARY OR THE HIGHER TERRAIN NEAR VIRGINIA. FOR HIGHS TODAY HAVE GONE WITH TEMPERATURES A BIT COOLER THAN PERSISTENCE DUE TO A WEAK AIR MASS CHANGE WORKING IN FROM THE NORTHWEST. PRETTY MUCH A PERSISTENT FORECAST IS ON TAP FOR TONIGHT WITH ANOTHER SMALL RIDGE TO VALLEY TEMPERATURE SPLIT AND SOME LATE NIGHT VALLEY FOG. SATURDAY THE BOUNDARY SHOULD BE SOUTH OF THE AREA ALONG WITH ANY REAL RISK OF CONVECTION SO HAVE GONE WITH A MOSTLY SUNNY AND DRY FORECAST THROUGHOUT THE AREA...BUT SLIGHTLY WARMER THAN FRIDAY THANKS TO THE DRIER AIR IN PLACE. LIKEWISE...HAVE OPENED UP A LARGER RIDGE TO VALLEY TEMPERATURE SPLIT FOR SATURDAY NIGHT UNDER CLEAR SKIES AND DRY AIR...THOUGH AS WE NEAR THE SHORTEST NIGHT OF THE YEAR THE MAGNITUDE OF THIS SPLIT WILL BE SOMEWHAT STUNTED. IN GENERAL WENT WITH THE HIGHER MOS VALUES OR EVEN A BIT ABOVE THROUGH THE WEEKEND...WITH A NOD TO PERSISTENCE...TODAY ESPECIALLY. WITH LOWS...WENT WITH A MODIFIED PERSISTENCE ALONG WITH THE USUAL ELEVATION BASED ADJUSTMENTS...ESPECIALLY FOR SATURDAY NIGHT. AS FOR POPS...ENDED UP SIMILAR TO MAV TODAY DESPITE FOLLOWING THE NAM12 SPECIFICS. FOR THE REST OF THE SHORT RANGE...THEY WERE KEPT PRETTY LOW...IN LINE WITH MOS. .LONG TERM.../SUNDAY THROUGH THURSDAY/ AT THE BEGINNING OF THE PERIOD MODELS ARE IN GOOD AGREEMENT WITH MID AND UPPER RIDGING BUILDING ACROSS THE OHIO VALLEY. THIS WILL RESULT IN DRY WEATHER AND HIGHER TEMPERATURES. THE MEX MOS TEMPERATURES LOOK GOOD WITH HIGHS AROUND 90. THE TUESDAY THROUGH THURSDAY PERIOD BECOMES A FORECAST CHALLENGE AS THE 06Z GFS IS COMPLETELY OUT OF PHASE WITH THE 00Z RUN OF THE ECMWF. THE 12Z GFS RUN IS NOT QUITE AS PROGRESSIVE BUT STILL FASTER THAN THE ECMWF. BY THE MIDDLE OF NEXT WEEK THE 06Z GFS AND 00Z ECMWF WERE 180 DEGREES OUT OF PHASE WITH THEIR 500 MB PATTERNS. THE ECMWF CONTINUES WITH RIDGING IN THE EASTERN UNITED STATES AND A TROF IN THE WEST...WHILE THE GFS SHOWS A TROF IN THE EAST AND A RIDGE IN THE WEST. HAVE LEANED CLOSER TO THE ECMWF...AND THE HPC SOLUTION WHICH HOLD BACK THE ADVANCE OF THE UPPER TROF AND SURFACE COLD FRONT INTO THE OHIO VALLEY. HPC NOTES THAT TELECONNECTIONS SUPPORT SOMETHING CLOSER TO THE ECMWF SOLUTION. AS A RESULT WILL GO WITH HIGHER AFTERNOON TEMPERATURE FORECASTS FOR THE SECOND HALF OF NEXT WEEK WHEN COMPARED TO THE MEX MOS. THE LOWS LOOK OK FOR THE MOST PART. CONFIDENCE IS LOW IN PRECIPITATION FORECAST FOR TUESDAY THROUGH THURSDAY. THERE IS A POSSIBILITY THAT OUTFLOW BOUNDARIES FROM CONVECTION WELL TO OUR WEST COULD RESULT IN SOME CONVECTION WELL EAST OF THE FRONTAL ZONE NEXT WEEK. WITH THIS IDEA AND HPC ALSO GOING THIS ROUTE WILL GO WITH CHANCE OF THUNDERSTORMS...MAINLY AFTERNOON AND EVENING FOR THE TUESDAY THROUGH THURSDAY PERIOD. HOWEVER...WOULD NOT BE SURPRISED IF MOST OF THE AREA STAYS DRY THROUGH THURSDAY. && .AVIATION.../18Z TO 18Z/...UPDATED BEST CHANCE FOR CONVECTION WILL BE ALONG AND SOUTH OF HWY 80 AND THE HAL ROGERS PARKWAY THIS AFTERNOON. THIS AREA WILL HAVE BEST LOW LEVEL MOISTURE AS DEWPOINTS WERE POOLING IN THE VICINITY OF A FAIRLY WELL DEFINED SURFACE BOUNDARY. VERY DRY AIR ABOVE THE BOUNDARY LAYER SHOULD KEEP THE COVERAGE ISOLATED...BUT WILL ALSO AID IN THE DEVELOPMENT OF STRONG DOWNDRAFTS IN ANY STORMS WHICH FORM. HAVE HANDLED WITH A 3 HOUR VCTS AT SME-LOZ AND JUST CB AT JKL. WILL LIKELY SEE MVFR MIST AGAIN AT SME/LOZ AND HAVE INCLUDED. BEYOND 13Z SATURDAY EXPECT JUST SCATTERED CU DEVLEOPLMENT AT THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM... LONG TERM.... AVIATION...JOHNSTONE
Hazardous weather outlook, Jun 15, 4:15 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT FRI JUN 15 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 415 AM EDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON... ESPECIALLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY. THERE IS A POTENTIAL FOR SOME OF THESE STORMS TO PRODUCE SEVERE WEATHER... DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY AS A DEVELOPING STORM SYSTEM MOVES INTO THE OHIO VALLEY. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS AFTERNOON. GREIF
In the hours before
Special weather statement, Jun 15, 1:34 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 134 PM EDT FRI JUN 15 2007 KYZ085-151815- WHITLEY- 134 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN WHITLEY COUNTY THROUGH 215 PM EDT FRIDAY AFTERNOON... AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF BARK CAMP...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS TO 50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
Special weather statement, Jun 15, 1:37 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 137 PM EDT FRI JUN 15 2007 KYZ087-151815- BELL- 137 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN BELL COUNTY THROUGH 215 PM EDT FRIDAY AFTERNOON... AT 137 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR INGRAM...MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS TO 50 MPH. THIS STORM WILL BE NEAR INGRAM AROUND 145 PM EDT...CLEAR CREEK SPRINGS AROUND 205 PM EDT...FERNDALE AROUND 215 PM EDT... DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 54 min |
| Jun 15, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 46 min |
| Jun 15, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 57 min |
| Jun 15, 3:58 PM EDT | Flash Flood Warning | JKL | Bell | 3 hr |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 57 min |
| Jun 15, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.